Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 277, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 28, 2004, 4:12 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 28, 2004, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kerr County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 282115 FFWSAT TXC265-290015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 412 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KERR * UNTIL 715 PM CDT * AT 411 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER KERR COUNTY...OR ABOUT 15 MILES SOUTHWEST OF MOUNTAIN HOME... MOVING NORTHEAST AT 5 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3024 9951 3023 9974 3011 9974 3007 9952 $$
2 follow-up statements
000 WGUS74 KEWX 282156 FFSSAT TXC265-290015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 452 PM CDT SAT AUG 28 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR KERR COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING MODERATE RAIN. THIS STORM WAS LOCATED OVER KERR COUNTY...OR ABOUT 15 MILES WEST OF MOUNTAIN HOME. THIS THUNDERSTORM WAS NEARLY STATIONARY ALONG HIGHWAY 41. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN KERR COUNTY. DOPPLER RADAR HAS INDICATED 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS WESTERN KERR COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3024 9951 3023 9974 3011 9974 3007 9952 $$
000 WGUS74 KEWX 282332 FFSSAT TXC265-290015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT SAT AUG 28 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR KERR COUNTY... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT RAIN ACROSS PARTS OF KERR COUNTY. 3 TO 5 INCHES OF RAIN WAS ESTIMATED TO HAVE FALLEN IN WESTERN KERR COUNTY. AS A RESULT...SOME SMALL STREAMS AND LOW LYING AREAS WILL CONTINUE IN FLOOD DURING THE NEXT HOUR OR SO. ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER INCH ARE POSSIBLE IN WESTERN KERR COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3024 9951 3023 9974 3011 9974 3007 9952 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:20 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 PM CDT SAT AUG 28 2004 .DISCUSSION... EAST-WEST OUT-FLOW BOUNDARY CHARGING SOUTHWARD ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES THIS AFTERNOON. SCATTERED CONVECTION IS OCCURRING ALONG AND BEHIND THIS BOUNDARY. HOWEVER THE COLD FRONT IS STILL LOCATED OVER NORTH TEXAS. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THIS EVENING AS THE HILL COUNTRY OUTFLOW BOUNDARY ENCOUNTERS BOUNDARIES FROM CONVECTION OVER THE CROSSROADS REGION AND A STRONG THERMAL GRADIENT OVER THE SOUTHWEST COUNTIES. WITH PWS AROUND 2 INCHES AND AN UNCAPPED ATMOSPHERE...WILL INCLUDE LOCALLY HEAVY RAINFALL IN THE FCST. THE GFS GENERATES A PCPN BULLSEYE THIS EVENING OVER THE EDWARDS PLATEAU AND MOVES IT SOUTH OVER THE WESTERN COUNTIES TONIGHT. IF THE GFS VERIFIES...A MCS WILL DEVELOP OVER THE WESTERN COUNTIES AND SOME FLASH FLOODING WILL OCCUR. WILL NOT ISSUE A FLASH FLOOD WATCH ATTM DUE TO THE UNCERTAINTY OF THIS SOLUTION. HOWEVER ISOLATED FLASH FLOODING IS NOT OUT OF THE QUESTION ACROSS THE CWFA THIS EVENING AND EARLY TONIGHT...ESPECIALLY IN THE VICINITY OF BOUNDARY AND CELL MERGERS. THE FRONTAL BOUNDARY WILL BECOME QUASI-STATIONARY ACROSS SOUTH CENTRAL TEXAS ON SUNDAY AND WILL SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON. WILL CONTINUE WITH SLIGHT CHANCE POPS INTO MONDAY...MAINLY SOUTH...AS AFTERNOON HEATING WILL LIKELY TRIGGER SOME ISOLATED CONVECTION. A DRY FCST IS ON TAP TUESDAY AND WEDNESDAY AS SFC RIDGING WILL KEEP GULF MOISTURE AT BAY. LOW LEVEL GULF FLOW RESUMES THURSDAY AND CONTINUES FRIDAY WITH LOW POPS RETURNING TO THE EAST AND SOUTHEAST COUNTIES AS WEAK UPPER-LEVEL TROFFINESS DEVELOPS OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 71 92 / 50 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 68 91 / 50 30 20 20 DEL RIO INTL AIRPORT 72 88 72 92 / 40 30 20 20 SAN ANTONIO INTL AIRPORT 73 90 73 91 / 60 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/03
Hazardous weather outlook, Aug 28, 6:00 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT SAT AUG 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL REMAIN ACROSS THE AREA WITH SHOWERS AND THUNDERSTORMS EXPECTED. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:11 PM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| Aug 28, 3:24 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.